Kansas, 2010Winter Storm and Winter Weather in Kansas, March 19 to 21, 2010
March 19 to 21, 2010 · NWS ICT · 26 events in 26 counties and zones
An intense late winter/early spring winter storm spread wintry precipitation and heavy snow across much of southeast Kansas from the evening hours of the 19th through the morning hours of the 21st. Accumulations were heaviest generally southeast of the Kansas Turnpike, ranging from 5 to 9 inches.
Every event with a place to put it; 26 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 20
- Property damage
- $127,000
- Crop damage
- None recorded
- Events
- 26
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An intense late winter/early spring winter storm spread wintry precipitation and heavy snow across much of southeast Kansas from the evening hours of the 19th through the morning hours of the 21st. Accumulations were heaviest generally southeast of the Kansas Turnpike, ranging from 5 to 9 inches. Lighter accumulations ranging from 1 to 4 inches occurred generally northwest of the turnpike. Precipitation started out as a brief period of sleet and freezing rain during the late afternoon and evening hours on the 19th, especially across south-central, east-central and southeast Kansas. Numerous auto accidents occurred across the region due to slick roads, some of which included injuries.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Mar 19, 11:26 AM CST, 34 minutes earlier.
Area forecast discussion, Mar 19, 11:26 AM CST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1226 PM CDT FRI MAR 19 2010
.AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
WHILE MOST TAFS ACROSS THE AREA WILL START OUT VFR...CONDITIONS
ARE GOING TO DETERIORATE LATER TODAY AS A LATE-SEASON WINTER STORM
MOVES THROUGH THE SOUTHERN PLAINS. A STRONG COLD FRONT IS MOVING
THROUGH KHUT AT TAF ISSUANCE TIME...AND WILL CONTINUE TO PUSH
SOUTHEASTWARD THROUGH THE DAY. A COUPLE HOURS BEHIND THIS
FRONT...WINDS INCREASE SIGNIFICANTLY AND CEILINGS FALL TO MVFR AND
LOWER. PRECIPITATION WILL BEGIN AS RAIN...BUT EXPECT A FAIRLY
QUICK TRANSITION TO SNOW. KICT AND KCNU WILL SEE THE LONGEST
DURATION OF SNOWFALL...WITH SEVERAL INCHES OF ACCUMULATION
EXPECTED.
SCHRECK
&&
.PREV DISCUSSION... /ISSUED 654 AM CDT FRI MAR 19 2010/
AVIATION...12Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
MAIN AVIATION FORECAST CONCERN WILL BE THE WINTER STORM TO AFFECT
THE AREA LATE THIS AFTERNOON THROUGH THE OVERNIGHT HOURS.
SURFACE FRONT CURRENTLY STRETCHES FROM SOUTH OF KRSL TO SOUTHEAST OF
KCNK AND IS EXPECTED TO CONTINUE TO PUSH SOUTH TODAY...REACHING KICT
AROUND 18Z. BEHIND THIS FRONT NORTH WINDS WILL BE AROUND 20 MPH
GUSTING TO 30MPH WITH SOME GUSTS TO 35. CURRENT THINKING IS THAT
LIGHT RAIN WILL START TO AFFECT CENTRAL KS(KRSL-KSLN) AROUND 21Z
WITH THE PRECIP CHANGING OVER TO SNOW BY 00Z. FOR KICT AND KHUT AM
EXPECTING A BRIEF PERIOD OF SLEET TO MIX-IN AT THE ONSET AROUND 03Z
WITH ALL SNOW BY 06Z...WITH SE KS NOT GETTING IN ON THE SNOW UNTIL
AFTER 09Z. ONCE THE SNOW STARTS IFR CIGS AND VISIBILITIES WILL BE
LIKELY.
LAWSON
PREV DISCUSSION... /ISSUED 345 AM CDT FRI MAR 19 2010/
DISCUSSION...
MAIN ISSUES WILL BE TIMING/AMOUNTS OF PRECIPITATION AND RESULTANT
HEADLINES. FRONT IS ROLLING DOWNHILL WELL AHEAD OF SCHEDULE...WITH
LOCAL 16KM WRF TIMING IT NICELY SO FAR AND HAVE USED ITS WIND
FIELD FOR GRIDS. GLOBAL FORECAST SYSTEM MODEL WAS QUICKEST OF
OPERATIONAL MODELS AND WAS OTHERWISE USED FOR MUCH OF THIS
EVENT...ALTHOUGH ALL MODELS SUGGEST MAIN PRECIPITATION THREAT WILL
BE EAST OF I-35. LIMITING/COMPLICATING FACTORS ARE THE LACK OF
PHASING BETWEEN FRONTOGENESIS/RELATIVE HUMIDITY IN SNOW GROWTH
ZONE AND INSTABILITY IN SNOW GROWTH ZONE.
TODAY:
SLASHED TEMPERATURES SEVERAL DEGREE WITH FASTER FRONTAL PASSAGE.
WINDS WILL FLIRT WITH ADVISORY CRITERIA BRIEFLY IMMEDIATELY BEHIND
FRONT. STRONGER GRADIENT WINDS WILL DEVELOP LATE THIS AFNT. COOLER
AIR ALOFT WILL MOVE ACROSS THE AREA THIS AFTERNOON/EVENING WITH A
FAIRLY QUICK TRANSITION ZONE FROM RAIN TO SNOW. NO SIGNIFICANT
WINTRY MIX ANTICIPATED. SNOW SHOULD START TO ACCUMULATE IN FAR
NORTHWEST SECTIONS AROUND 2100 UTC AND HAVE HOISTED ADVISORY FOR
COUNTIES NOT IN WINTER STORM WATCH. AMOUNTS OF 1-3 INCHES WITH
DRIFTING GIVEN 30+ MILES PER HOUR WINDS ANTICIPATED...WITH
SLIGHTLY MORE EAST OF I-135.
TONIGHT:
MAIN CONCERN IS AREA EAST OF I-135 AND ALONG/NORTH OF HIGHWAY 50
TONIGHT. DECENT INSTABILITY WITH INITIAL ROUND OF PRECIPITATION
COULD RESULT IN SEVERAL HOURS OF MODERATE-HEAVY SNOW...ROUGHLY
CENTERED AROUND 0600 UTC...WITH PRECIPITATION WANING BY 1200 UTC.
SAT-SUN:
BRIEF BAND OF MODERATE/HEAVY SNOW IS EXPECTED TO TRAVERSE SOUTH
CENTRAL/SOUTHEAST KS DURING THE MORNING WITH DRY SLOT IN ITS WAKE.
WHILE LIFT WILL CONTINUE EAST OF I-35 DURING THE REMAINDER OF THE
DAY AND SAT NIGHT...LAPSE RATES SHOULD LIMIT FLAKE SIZE AND
RESULTANT ACCUMULATIONS. WARM SURFACE TEMPERATURES DURING THE
PROLONGED EVENT MAY MAKE IT DIFFICULT TO KEEP SNOW RATES AHEAD OF
MELTING RATES DURING PERIODS OF LIGHT PRECIPITATION. SNOW
EXCEEDING 6 INCHES APPEARS MOST LIKELY OVER GREENWOOD...ELK..
WOODSON...WILSON...ALLEN AND NEOSHO COUNTIES THROUGH SUN.
PRECIPITATION SHOULD WANE IN THE WEST BY SUN WITH WRAP AROUND
LIGHT SNOW CONTINUING INTO SUN. -HOWERTON
MON-THU:
BY MON THE UPPER LOW WILL BE OVER THE SOUTHEAST CONUS WITH BROAD SW
FLOW ALOFT OVER THE PLAINS. THIS WILL RESULT IN PLENTY OF SUN ALONG
WITH SOME DOWNSLOPE. WILL GO WELL BELOW GUIDANCE IN SE KS FOR HIGHS
ON MON WITH THE THINKING THERE WILL STILL BE SOME SNOW/VERY WET
GROUNDS IN PLACE AND THUS WILL NOT REALIZE FULL HEATING. HOWEVER
FURTHER WEST ABOVE NORMAL TEMPS WILL BE LIKELY. BY TUE BOTH THE GFS
AND ECMWF AGREE ON BRINGING A PIECE OF ENERGY OUT OF THE PACIFIC NW
AND INTO THE GREAT BASIN WITH THIS FEATURE ROTATING OUT INTO THE
SOUTHERN PLAINS FOR WED NIGHT INTO THU. THIS WILL BRING THE FORECAST
AREA A GOOD CHANCE FOR SHOWERS. WITH PLENTY OF CLOUDS AND
RAIN...TEMPS WILL LIKELY BE HELD IN CHECK FOR THU.
RBL
PREV DISCUSSION... /ISSUED 1148 PM CDT THU MAR 18 2010/
AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
SURFACE FRONT IS MOVING A LITTLE FASTER THAN EARLIER
THOUGHT...THUS HAVE SPEED UP THE FRONT IN THE TAFS. HAVE THE COLD
FRONT MOVING THROUGH KRSL AND KSLN TOWARDS 09-10Z...AND MAKING ITS
WAY THROUGH KHUT AND KICT BY MID MORNING. WINDS BEHIND THE FRONT
WILL BE VERY STRONG...WITH 20 TO 30 KTS SUSTAINED...AND GUSTS
UPWARDS TO 35KTS.
VFR CONDITIONS WILL CONTINUE THROUGH MID MORNING WHEN CEILINGS
WILL DROP TO IFR AS PRECIPITATION BEGINS. PRECIPITATION WILL BEGIN
AS RAIN BEFORE CHANGING OVER TO SNOW. AS WITH PREVIOUS
FORECAST...ABUNDANT MOISTURE AND LIFT WILL ALLOW MODERATE SNOWFALL
TO QUICKLY DROP VISIBILITIES. HAVE KEPT WITH IFR CONDITIONS...BUT
DO FEEL THAT CONDITIONS COULD DROP BELOW IFR IF SNOWFALL IS AS
EXPECTED. KEEPING WITH THE IFR TREND FOR THE TIME BEING...AS
FURTHER FORECASTS WILL BE ABLE TO PIN IT DOWN.
BILLINGS
&&
.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT 55 29 33 24 / 40 90 70 20
HUTCHINSON 49 27 32 23 / 60 90 50 10
NEWTON 50 28 32 24 / 50 90 60 20
ELDORADO 60 29 32 27 / 40 90 70 30
WINFIELD-KWLD 61 30 33 27 / 30 90 80 40
RUSSELL 43 26 33 19 / 80 80 20 10
GREAT BEND 42 28 32 20 / 70 80 20 10
SALINA 44 29 34 24 / 70 90 30 10
MCPHERSON 47 28 33 23 / 60 90 50 10
COFFEYVILLE 66 34 34 30 / 20 90 90 70
CHANUTE 63 32 33 29 / 20 80 90 70
IOLA 62 31 33 29 / 20 90 90 70
PARSONS-KPPF 64 34 35 29 / 20 80 90 70
&&
.ICT WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM 7 PM CDT THIS EVENING THROUGH SUNDAY
MORNING FOR KSZ053-069>072-093>096-098>100.
WINTER STORM WATCH FROM 7 PM CDT THIS EVENING THROUGH SATURDAY
EVENING FOR KSZ051-052-067-068-082-083-091-092.
WINTER WEATHER ADVISORY FROM 4 PM THIS AFTERNOON TO 7 PM CDT
SATURDAY FOR KSZ032-033-047>050.
&&
Hazardous weather outlook, Mar 19, 4:44 AM CST, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
544 AM CDT FRI MAR 19 2010
KSZ032-033-047>053-067>072-082-083-091>096-098>100-201045-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
544 AM CDT FRI MAR 19 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.
.DAY ONE...TODAY AND TONIGHT
SIGNIFICANT WINTER WEATHER WILL AFFECT THE ENTIRE AREA TODAY AND
TONIGHT. CHECK THE LATEST WINTER WEATHER STATEMENT FOR INFORMATION
ON THIS WINTER STORM.
SUSTAINED WINDS AROUND 30 MPH WITH GUSTS OVER 40 MPH ARE EXPECTED
GENERALLY WEST OF I-35. THE WINDS WILL BRIEFLY INCREASE
IMMEDIATELY IN THE WAKE OF THE FRONT...BUT WILL ALSO INCREASE
LATE THIS AFTERNOON AND EVENING AS THE LOW DEEPENS.
THE GRASSLAND FIRE DANGER INDEX WILL BE VERY HIGH THIS MORNING IN
CENTRAL KANSAS...AND THIS AFTERNOON IN SOUTH CENTRAL KANSAS
IMMEDIATELY BEHIND THE COLD FRONT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SNOW WILL PERSIST OVER MOST OF THE AREA INTO SATURDAY...AND INTO SUNDAY
OVER EXTREME SOUTHEAST KANSAS. SEE THE LATEST WINTER WEATHER STATEMENT
FOR ADDITIONAL INFORMATION.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR
TONIGHT...HOWEVER SNOWFALL REPORTS WOULD BE APPRECIATED.
&&
FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
HOWERTON
Winter Weather, Russell
- When
- March 19, 12:00 PM CST to March 20, 1:00 AM CST
- Where
- Russell forecast zone
- Reported by
- ASOS
- Coordinates
- 38.915, -98.762 (the zone’s center; the record gives no point)
Snow accumulated 1 to 3 inches across Russell County.
Winter Weather, Barton
- When
- March 19, 12:00 PM CST to March 20, 12:00 AM CST
- Where
- Barton forecast zone
- Injuries
- 0 direct, 2 indirect
- Property damage
- $5,000
- Reported by
- AWOS
- Coordinates
- 38.479, -98.756 (the zone’s center; the record gives no point)
Snow accumulated 1 to 2 inches across Barton County. Only a few auto accidents were reported, but one included 2 injuries (indirect). The Hutchinson News contributed to this report.
Winter Weather, Lincoln
- When
- March 19, 12:00 PM CST to March 20, 1:00 AM CST
- Where
- Lincoln forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.045, -98.208 (the zone’s center; the record gives no point)
Snow accumulated 2 to 4 inches across Lincoln County, with 4 inches at Barnard. Numerous traffic accidents occurred county-wide.
Winter Weather, Ellsworth
- When
- March 19, 2:00 PM CST to March 20, 1:00 AM CST
- Where
- Ellsworth forecast zone
- Reported by
- COOP Observer
- Coordinates
- 38.697, -98.205 (the zone’s center; the record gives no point)
Snow accumulated 1 to 3 inches across Ellsworth County, with 2.5 inches at Ellsworth.
Winter Weather, Rice
- When
- March 19, 2:00 PM CST to March 20, 1:00 AM CST
- Where
- Rice forecast zone
- Reported by
- COOP Observer
- Coordinates
- 38.347, -98.201 (the zone’s center; the record gives no point)
A mixture of sleet with mostly snow accumulated 1 to 2 inches across Rice County. Chase received 1 inch.
Winter Weather, McPherson
- When
- March 19, 3:00 PM CST to March 20, 8:00 AM CST
- Where
- McPherson forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 38.392, -97.648 (the zone’s center; the record gives no point)
A mixture of sleet with mostly snow accumulated 1 to 2 inches across McPherson County, likely highest across far southeast portions of the county.
Winter Weather, Saline
- When
- March 19, 3:30 PM CST to March 20, 2:00 AM CST
- Where
- Saline forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.784, -97.650 (the zone’s center; the record gives no point)
Snow accumulated 2 to 4 inches across Saline County, with 3.5 inches at Salina.
Winter Weather, Marion
- When
- March 19, 4:00 PM CST to March 20, 6:00 PM CST
- Where
- Marion forecast zone
- Injuries
- 0 direct, 3 indirect
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 38.359, -97.097 (the zone’s center; the record gives no point)
A mixture of sleet with mostly snow accumulated 1 to 3 inches across Marion County, likely highest across far southern and eastern portions of the county. The community of Marion received 2 inches. Only a few auto accidents were reported, but one included 3 injuries (indirect). The Hutchinson News contributed to this report.
Winter Weather, Reno
- When
- March 19, 5:00 PM CST to March 20, 7:00 AM CST
- Where
- Reno forecast zone
- Injuries
- 0 direct, 3 indirect
- Property damage
- $7,000
- Reported by
- Law Enforcement
- Coordinates
- 37.953, -98.086 (the zone’s center; the record gives no point)
A mixture of sleet with mostly snow accumulated 1 to 2 inches across Reno County. A handful of auto accidents were reported, with 3 known injuries incurred (indirect). The Hutchinson News contributed to this report.
Winter Weather, Kingman
- When
- March 19, 5:00 PM CST to March 20, 8:00 AM CST
- Where
- Kingman forecast zone
- Reported by
- COOP Observer
- Coordinates
- 37.559, -98.136 (the zone’s center; the record gives no point)
A mixture of sleet with mostly snow accumulated between a trace and 1 inch across Kingman County. Norwich received 1 inch.
Winter Weather, Harper
- When
- March 19, 5:00 PM CST to March 20, 10:00 AM CST
- Where
- Harper forecast zone
- Reported by
- COOP Observer
- Coordinates
- 37.192, -98.075 (the zone’s center; the record gives no point)
A mixture of sleet with mostly snow accumulated 1 to 2 inches across Harper County. Anthony received 1.5 inches. The highest accumulations were likely across eastern portions of the county.
Winter Weather, Harvey
- When
- March 19, 5:00 PM CST to March 20, 12:00 PM CST
- Where
- Harvey forecast zone
- Reported by
- COOP Observer
- Coordinates
- 38.043, -97.427 (the zone’s center; the record gives no point)
A mixture of sleet with mostly snow accumulated 1 to 4 inches across Harvey County, likely highest across eastern portions of the county. Newton received 3 to 4 inches.
Winter Weather, Chase
- When
- March 19, 6:00 PM CST to March 20, 9:00 PM CST
- Where
- Chase forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 38.302, -96.594 (the zone’s center; the record gives no point)
A mixture of sleet with mostly snow accumulated 2 to 4 inches across Chase County, likely highest across the eastern half of the county. Cottonwood Falls received 4 inches.
Winter Storm, Sumner
- When
- March 19, 7:00 PM CST to March 21, 2:41 AM CST
- Where
- Sumner forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.237, -97.477 (the zone’s center; the record gives no point)
Snow accumulated 6 inches 7 miles south-southwest of Geuda Springs. Precipitation began as a brief period of sleet.
Winter Storm, Butler
- When
- March 19, 7:00 PM CST to March 21, 2:41 AM CST
- Where
- Butler forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.781, -96.839 (the zone’s center; the record gives no point)
Snow accumulated 6 inches across southern portions of Butler County. Precipitation began as a brief period of sleet.
Winter Weather, Sedgwick
- When
- March 19, 7:00 PM CST to March 20, 5:00 PM CST
- Where
- Sedgwick forecast zone
- Injuries
- 0 direct, 1 indirect
- Property damage
- $15,000
- Reported by
- Trained Spotter
- Coordinates
- 37.685, -97.461 (the zone’s center; the record gives no point)
A mixture of sleet with mostly snow accumulated 1 to 4 inches across Sedgwick County, likely highest across far southeast portions of the county. The Wichita area received 2 to 3 inches. Numerous auto accidents were reported, but only one included an injury (indirect). Both the Hutchinson News and Cheney Times-Sentinel contributed to this report.
Winter Storm, Cowley
- When
- March 19, 8:00 PM CST to March 21, 2:41 AM CST
- Where
- Cowley forecast zone
- Injuries
- 0 direct, 11 indirect
- Property damage
- $75,000
- Reported by
- Emergency Manager
- Coordinates
- 37.238, -96.837 (the zone’s center; the record gives no point)
Snow accumulated 6.5 inches in and around Arkansas City. Precipitation began as a brief period of sleet. East-west roads were nearly impassable county-wide due to drifting snow. The slick roads resulted in numerous accidents across the county, including several injury accidents (indirect) along Highway 77. In all, 11 people were injured from the accidents. The Winfield Daily Courier contributed to this report.
Winter Storm, Greenwood
- When
- March 19, 9:00 PM CST to March 21, 2:41 AM CST
- Where
- Greenwood forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 37.878, -96.233 (the zone’s center; the record gives no point)
Snow accumulated 6 to 7 inches across far eastern portions of Greenwood County. Precipitation began as a brief period of sleet.
Winter Storm, Elk
- When
- March 19, 11:00 PM CST to March 21, 11:31 AM CST
- Where
- Elk forecast zone
- Reported by
- COOP Observer
- Coordinates
- 37.454, -96.244 (the zone’s center; the record gives no point)
Snow accumulated 7 inches in and around the Longton area. Precipitation began as a brief period of sleet.
Winter Storm, Woodson
- When
- March 19, 11:00 PM CST to March 21, 11:31 AM CST
- Where
- Woodson forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 37.887, -95.740 (the zone’s center; the record gives no point)
Snow accumulated 7 to 8 inches across Woodson County, with large drifts county-wide. Precipitation began as a brief period of sleet.
Winter Storm, Chautauqua
- When
- March 20, 12:00 AM CST to March 21, 11:31 AM CST
- Where
- Chautauqua forecast zone
- Reported by
- COOP Observer
- Coordinates
- 37.150, -96.245 (the zone’s center; the record gives no point)
Snow accumulated 7 inches in and around the Sedan and Hale areas. Precipitation began as a brief period of sleet.
Winter Storm, Wilson
- When
- March 20, 12:00 AM CST to March 21, 11:31 AM CST
- Where
- Wilson forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 37.559, -95.743 (the zone’s center; the record gives no point)
Snow accumulated 6 inches in and around the Neodesha area. Large drifts were common county-wide. Precipitation began as a brief period of sleet.
Winter Storm, Montgomery
- When
- March 20, 12:00 AM CST to March 21, 11:31 AM CST
- Where
- Montgomery forecast zone
- Property damage
- $5,000
- Reported by
- COOP Observer
- Coordinates
- 37.193, -95.743 (the zone’s center; the record gives no point)
Snow accumulated 8 inches 5 miles south of Cherryvale. Precipitation began as a brief period of sleet. Slick roads contributed to a handful of accidents across the county, but it remains unknown if injuries were incurred. The Independence Daily Reporter contributed to this report.
Winter Storm, Allen
- When
- March 20, 12:00 AM CST to March 21, 11:31 AM CST
- Where
- Allen forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 37.886, -95.301 (the zone’s center; the record gives no point)
Snow accumulated 7 inches in and around the Iola area. County roads were nearly impassable due to large drifts county-wide. Precipitation began as a brief period of sleet.
Winter Storm, Neosho
- When
- March 20, 12:00 AM CST to March 21, 11:31 AM CST
- Where
- Neosho forecast zone
- Property damage
- $10,000
- Reported by
- COOP Observer
- Coordinates
- 37.559, -95.307 (the zone’s center; the record gives no point)
Snow accumulated 6 inches in and around the Erie area. Precipitation began as a brief period of sleet. The slick roads contributed to numerous accidents across the county. Fortunately, none reported injuries. The Chanute Tribune contributed to this report.
Winter Storm, Labette
- When
- March 20, 1:00 AM CST to March 21, 11:31 AM CST
- Where
- Labette forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.191, -95.298 (the zone’s center; the record gives no point)
Snow accumulated 8 inches in and around the Dennis area. Roads were nearly impassable county-wide due to widespread 2 to 3 foot drifts. Precipitation began as a brief period of sleet.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche in Colorado, March 19, 20102 deaths · 1 event
- Winter Storm and Winter Weather in Oklahoma, March 19 to 21, 20101 death · 6 injured · 26 events
- Winter Weather in Wisconsin, March 19 to 20, 20107 injured · 11 events
- Winter Weather in Iowa, March 19 to 20, 201021 events
- Winter Storm and Winter Weather in Texas, March 19 to 20, 201018 events
- Winter Storm in Colorado, March 19 to 20, 201017 events
- Heavy Snow in New Mexico, March 19 to 20, 201013 events
- Winter Weather in Illinois, March 19 to 20, 201013 events
- Heavy Snow in Iowa, March 19 to 20, 20109 events
- Winter Storm and Heavy Snow in Kansas, March 19 to 21, 20108 events
- Winter Storm in Kansas, March 19 to 21, 20107 events
- Winter Storm in Missouri, March 19 to 21, 20107 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 220347, 220351, 220352, 220354, 220355, 220360, 220357, 220368, 220362, 220364, 220365, 220372, 220377, 220103, 220104, 220375, 220105, 220106, 220107, 220109, 220108, 220110, 220112, 220115, 220119, 220120.